Alert archive / New York / Small Craft Advisories in 2018
Small Craft Advisory 25, NWS Buffalo, NY
NWS Buffalo, NY issued this small craft advisory at Mar 4, 2018, 3:48 AM EST. It took effect at Mar 4, 2018, 9:30 AM EST. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Mar 4, 2018, 3:48 AM EST (08:48 UTC)
- In effect from
- Mar 4, 2018, 9:30 AM EST
- Expired
- Mar 5, 2018, 3:54 AM EST
- In force
- 18 hr
- Issued by
- NWS Buffalo, NY
The text
As transmitted.
129 WHUS71 KBUF 040848 MWWBUF URGENT - MARINE WEATHER MESSAGE National Weather Service Buffalo NY 348 AM EST Sun Mar 4 2018 LOZ043-044-041700- /O.NEW.KBUF.SC.Y.0025.180304T1700Z-180305T0300Z/ Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- 348 AM EST Sun Mar 4 2018 ...SMALL CRAFT ADVISORY IN EFFECT FROM NOON TODAY TO 10 PM EST THIS EVENING... The National Weather Service in Buffalo has issued a Small Craft Advisory, which is in effect from noon today to 10 PM EST this evening. * WINDS...Northwest 15 to 20 knots. * WAVES...3 to 6 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 18 to 33 knots and/or waves averaging 4 feet or more are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels...should avoid navigating in these conditions. && $$
3 follow-up statements
746 WHUS71 KBUF 041430 MWWBUF URGENT - MARINE WEATHER MESSAGE National Weather Service Buffalo NY 930 AM EST Sun Mar 4 2018 LOZ042-042200- /O.EXB.KBUF.SC.Y.0025.180304T1430Z-180305T0900Z/ Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- 930 AM EST Sun Mar 4 2018 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 AM EST MONDAY... The National Weather Service in Buffalo has issued a Small Craft Advisory, which is in effect until 4 AM EST Monday. * WINDS...North to northwest 15 to 20 knots. * WAVES...3 to 5 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 18 to 33 knots and/or waves averaging 4 feet or more are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels...should avoid navigating in these conditions. && $$ LOZ043-044-042200- /O.EXT.KBUF.SC.Y.0025.180304T1700Z-180305T1500Z/ Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- 930 AM EST Sun Mar 4 2018 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 AM EST MONDAY... * WINDS...North to northwest 15 to 20 knots. * WAVES...3 to 6 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 18 to 33 knots and/or waves averaging 4 feet or more are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels...should avoid navigating in these conditions. && $$ JJR
461 WHUS71 KBUF 042051 MWWBUF URGENT - MARINE WEATHER MESSAGE National Weather Service Buffalo NY 351 PM EST Sun Mar 4 2018 LOZ043-044-050500- /O.CON.KBUF.SC.Y.0025.000000T0000Z-180305T1500Z/ Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- 351 PM EST Sun Mar 4 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST MONDAY... * WINDS...North 15 to 20 knots. * WAVES...3 to 6 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 18 to 33 knots and/or waves averaging 4 feet or more are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels...should avoid navigating in these conditions. && $$ LOZ042-050500- /O.CON.KBUF.SC.Y.0025.000000T0000Z-180305T0900Z/ Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- 351 PM EST Sun Mar 4 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST MONDAY... * WINDS...North 15 to 20 knots. * WAVES...3 to 5 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 18 to 33 knots and/or waves averaging 4 feet or more are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels...should avoid navigating in these conditions. && $$ SMITH
120 WHUS71 KBUF 050854 MWWBUF URGENT - MARINE WEATHER MESSAGE National Weather Service Buffalo NY 354 AM EST Mon Mar 5 2018 LOZ043-044-051500- /O.CAN.KBUF.SC.Y.0025.000000T0000Z-180305T1500Z/ /O.NEW.KBUF.SC.Y.0026.180305T0900Z-180305T1500Z/ Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- 354 AM EST Mon Mar 5 2018 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 AM EST THIS MORNING... The National Weather Service in Buffalo has issued a Small Craft Advisory, which is in effect until 10 AM EST this morning. * WINDS...North 15 to 20 knots. * WAVES...3 to 5 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 18 to 33 knots and/or waves averaging 4 feet or more are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels...should avoid navigating in these conditions. && $$ LOZ042-051000- /O.CAN.KBUF.SC.Y.0025.000000T0000Z-180305T0900Z/ Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- 354 AM EST Mon Mar 5 2018 ...SMALL CRAFT ADVISORY IS CANCELLED... The National Weather Service in Buffalo has cancelled the Small Craft Advisory. Winds and waves have dropped below small craft advisory criteria. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this small craft advisory went out at Mar 4, 1:30 AM EST, 2 hours 18 minutes earlier.
Area forecast discussion, Mar 4, 1:30 AM EST, 2 hours 18 minutes before
Area Forecast Discussion National Weather Service Buffalo NY 130 AM EST Sun Mar 4 2018 .SYNOPSIS... High pressure nosing south from Hudson Bay will continue to provide fair weather across Western NY and the North Country through the balance of the weekend into Monday. An extended period of generally nuisance precipitation is then expected from Tuesday through much of the remainder of next week. && .NEAR TERM /THROUGH TODAY/... High pressure will remain ridged south across the Great Lakes overnight. A pressure gradient between this high and the center of low pressure well off the coast of New England continues a steady northerly flow of 5-10 knots across western and north-central NY. Northerly upslope flow and lingering moisture stuck under a subsidence inversion brought on by the high lingers a stubborn low- level stratus deck from the Genesee Valley eastward. Much of western NY is clear and should remain clear for the balance of the night with the western edge of the cloud deck slowly eroding eastward with advection of drier air from the north. Models indicate a narrow wedge of height falls and PVA shifting over northern and eastern New York overnight into Sunday. Enhanced synoptic and upslope lift will allow a slight chance for some light snow showers across Jefferson/Lewis counties overnight. 00z NAM BUFKIT forecast soundings show moisture capped below 5kft which aligns well with the low clouds. This is also collocated with negative omega but below the DGZ. KTYX radar shows some light returns spread across eastern Jefferson into Lewis counties at 10pm. Satellite cloud top temps are running near -8C to -10C. There is some risk that this could be freezing drizzle but confidence is very low that anything is even reaching the ground. Any snow accumulations through Sunday if they occur should be limited to less than a half inch at best. Low temps tonight will range from the upper teens in the western Southern TIer to mid 20s further north. Sunday, Western NY will see mostly sunny skies while widespread low clouds linger across CNY along with the low chance of some snow showers associated with the weak synoptic forcing mentioned above. Temperatures will be slightly cooler Sunday albeit sunshine due colder northwest flow and snowpack. High temperatures in the U20s/L30s expected. && .SHORT TERM /TONIGHT THROUGH TUESDAY NIGHT/... Sunday night through Monday night will be quiet, though the main ridge axis of high pressure will be suppressed to the south and west compared to previous thinking. This will allow for a few isolated snow flurries to remain across the North Country into Sunday night where an upper level shortwave will drop through southeastward, while also maintaining a fair amount of moisture in the lower levels across the region. This moisture will bring a partly to mostly cloudy day Monday and Monday night...with temperatures Monday in the low to mid 30s. The upper level ridge axis will pass Monday night, with fair weather continuing. Cloudy skies will limit the radiational cooling, with overnight lows in the 20s (upper teens east of Lake Ontario). A developing easterly wind may begin to increase temperatures late in the night, especially near Lake Erie on a downslope flow. A warm front will bring increasing chances for precipitation through the day Tuesday across WNY, with a little snow at the onset becoming a light rain through the day. The models have trended slightly cooler with this system, and a slushy half to one inch of snow is possible before transitioning to plain rain. Highs Tuesday will range from the mid 30s to near 40F. && .LONG TERM /WEDNESDAY THROUGH SATURDAY/... A large closed upper low will move from the Great Lakes Region on Wednesday to New England on Thursday where it will remain in place through Friday night. 12Z model consensus is stronger with a coastal low resulting in a bit more moisture and a slower departure of the upper level low. Regardless of model differences, this kind of a pattern will result in an extended period of unsettled conditions with frequent opportunities for mainly light precipitation. Precipitation type is uncertain on Wednesday with rain or snow possible due to marginal thermal profiles. After this, our region will be to the west of the upper low which will support colder air aloft and all snow if precipitation occurs. The best chance for accumulating snows will be Wednesday night into Thursday when a N-NW flow taps into some moisture from the coastal low and benefits from upsloping south of the lakes. How much depends on the track and strength of the low but in general it looks like a minor event in the 1-3 inch ballpark. There is a risk for more than that east of Lake Ontario if the coastal low tracks far enough to the west. The upper low will begin to very gradually weaken and lift northward Thursday and Friday with gradually diminishing chances of precipitation. Saturday should be mainly dry outside of few lingering snow showers east of Lake Ontario. Temperatures will be near normal with highs in the 30s and lows in the 20s. && .AVIATION /07Z SUNDAY THROUGH THURSDAY/... Surface high pressure producing clear skies for KBUF/KIAG/KJHW with VFR conditions. Elsewhere, a low stratus deck (3K-4K feet) is present from the Genesee Valley to the North Country which is producing low end VFR ceilings for KROC and KART. This low status deck will slowly erode across KROC as drier air will continue to work its way into the region under northwest flow. However, across the North Country at KART this low status deck will continue to persist with low end VFR conditions through the end of the TAF period. Sunday, a upper level disturbance will drop south with a slight chance of a few flurries across the North County. Elsewhere, expect VFR to continue as high pressure dominates a majority of the forecast area. Outlook... Monday...VFR. Tuesday - Thursday...Areas of MVFR with the likelihood of mixed rain and wet snow. && .MARINE... The pressure graident will weaken tonight into Sunday as the center of a ridge of high pressure slides over the eastern Great Lakes. Even with this slackening, winds and waves will likely be just under Small Craft Advisories conditions tonight and Sunday. Winds on Lake Ontario will not noticeably subside until the surface ridge axis moves over the Lower Great Lakes on Monday. Meanwhile...weaker winds will be found for the next few days on Lake Erie...which remains largely ice covered northeast of Erie, Pa. The only real ice free area in the eastern third of Lake Erie is in Long Point Bay. && .BUF WATCHES/WARNINGS/ADVISORIES... NY...None. MARINE...None. && SYNOPSIS...SMITH NEAR TERM...HSK/SMITH SHORT TERM...THOMAS LONG TERM...APFFEL AVIATION...AR MARINE...RSH/SMITH
Nearby
Small Craft Advisories in New York, 2018Every small craft advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.